Jump to content
Software Update Finished, feedback welcome Read more... ×
CrazyBoards.org
Sign in to follow this  
dragonfly79

Saphris Questions--Thinking of switching from Zyprexa and Depakote

Recommended Posts

Hello. I am wondering what everyone's experience with Saphris is. I was just put on Zyprexa and Depakote and have gained 15 pounds in just three weeks and sleep all day. How has Saphris been for those of you who have tried it? Does it help with severe symptoms? Any weight gain or weight loss? Does it make you very sleepy, like where you are sleeping all day? Can you take it just at bedtime or do you have to take it two times per day? Any feedback outside of these questions will also be appreciated. Thanks!

Share this post


Link to post
Share on other sites

I took Saphris for a bit, it wasn't too bad overall. I don't think it had any effect on my weight (but I was also taking Seroquel at the time, which made me gain a ton of weight). It did not make me sleepy at all. I took it twice a day. I don't think you *have* to take it twice a day, I'm sure it's possible to only take once. I used to take the black cherry flavored dissolvables, which I heard were much better tasting than the original but it still tasted pretty bad.

Share this post


Link to post
Share on other sites

I took Saphris when they were doing research on it way back when and again a couple of years ago.  I didn't have any side effects except the terrible taste in your mouth for an hour and a sore that developed under my tongue.  It also didn't help me but that's different for everyone.

Share this post


Link to post
Share on other sites

Thanks to those that have replied. The Zyprexa and Depakote work really well for me, but the weight gain is so much, and I was already overweight due to my previous meds.

Share this post


Link to post
Share on other sites

I took Saphris. It was awful. I became really, really paranoid while taking it. And I would get these weird body sensations (can't explain them better than that) and heart palpitations after taking it. Plus, it tastes worse than shit. And I could barely sleep at all while taking it. I took one dose at night. I actually lost weight while taking it, if I remember correctly, because I could barely eat (which wasn't good because I'm chronically underweight as it is). 

 

That being said, a lot of people are really successful on it, so don't let my personal experience scare you off or anything. It's worth a shot. 

Share this post


Link to post
Share on other sites

I took it for about a year. I ended up sleep eating on it. I would get up and eat a crap ton of food. And wake up with a stomach ache. It helped my anxiety and sleep though. I took 20mg at bedtime. My pdoc said I could take it all at one dose. It does taste very nasty though. Even the black cherry is awful IMO. But it's better than the original flavor. Yuck!

Share this post


Link to post
Share on other sites

Thanks, guys! Anyone else? I am starting to think that I should just stick to my Zyprexa, as there are negative side effects with everything. It's all just pros and cons to weigh.

Share this post


Link to post
Share on other sites

I LOVE Saphris.  LOVE LOVE LOVE it. 

 

I lost 35lbs, I feel alive again, awake and engaged.  I'm interacting with the world.  The only side effect I have is the taste/tongue numbness but it's not a big deal.  I take 25mg once a day, which is a bit high, but I was having some thought broadcasting and bumping it up a bit helped. 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×